Magic, my mum is on Seroquel, which is also known as Quetiepine. It's an anti-psychotic and is thought to be of help to those with dementia who are showing increased aggression and some psychotic symptoms.Mjaqmac said:Can anyone tell me where to find help with medical advice? I am trying to find out what relation the neurolyptic drug Seroquel has on the respitorary system? And if it is safe to be given to someone with a chronic chest disease?
I can vouch for quetiepine, too. It really helps to keep some small rein on my mother's psychosis, and that means that she can be more cooperative (if she chooses!) and therefore get more from the help she receives.thompsonsom said:Hi Magic
mum in law is prescribed quetapine she takes 3 25mg a day and she has heart problems having had a bypass some years ago and suffers from angina. The tablet does not seem to have had any detrimental effect to her heart problems but has been a great help with the aggression caused through AD.
Hope this helps somewhat.
It seems to confirm what my mother's psychiatrist has told me.Katy44 said:
Oh dear, sorry, I find myself at odds with the Alzheimer's Society. The use of the word 'powerful' is emotive and unnecessary. The 'power' of any drug depends on the dose given.Chris said:The Alzheimer's Society has issued a statement about Seroquel (Prof Clive Ballard is also the Director of Research for the Society). More research info on the RESEARCH section of their website - of which this Forum is a part. (for those who've come straight to TP !!) .
All too often we hear of people with dementia being prescribed powerful sedative and neuroleptic drugs (also known such antipsychotics) to treat behavioural symptoms such as agitation, wandering and aggression.
The Alzheimer’s Society strongly believes that sedation is not the answer. Instead people should be encouraged to understand or investigate the cause of difficult behaviour – for example, distress, feelings of humiliation or fear.
18 February 2005